MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It has been reported "broken cone conical stem, 2 yrs after implantation".
 
Event or Problem Description
It has been reported "broken cone conical stem, 2 yrs after implantation.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular stem was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection of the returned device confirms that the device was fractured.The damage is consistent with fatigue accumulation in the stem ultimately ending in a fatigue fracture of the stem requiring revision.Clinician review: a review of the provided medical records by a clinical consultant indicated the following: "it is difficult to know the etiology of the fracture.It could be due to technical surgical factors in that the distal portion of the stem may have been solidly fixed and the upper portion of the stem with lack of support creating a cantilever type affect which could cause fracture.The fact that the greater trochanter was fractured and not in continuity with the femur means there was abnormal stress on the proximal femur which also could have contributed.An xray showing the post revision construct would be helpful.Conclusion of assessment: as mentioned above the femoral stem failed at 2 1/2 years after implantation.Causative factors could be lack of complete fixation and abnormal stress on the stem due to lack of abductor musculature.While i can confirm that the failure due to fracture occurred, i cannot confirm with certainty, the root cause of the failure.Surgical technique factors, local musculature factors and patient factors such as bmi and activity level must be considered." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the restoration modular stem.Visual inspection of the returned device confirms that the device was fractured.The damage is consistent with fatigue accumulation in the stem ultimately ending in a fatigue fracture of the stem requiring revision.A review of the provided medical records by a clinical consultant indicated the following: "it is difficult to know the etiology of the fracture.It could be due to technical surgical factors in that the distal portion of the stem may have been solidly fixed and the upper portion of the stem with lack of support creating a cantilever type affect which could cause fracture.The fact that the greater trochanter was fractured and not in continuity with the femur means there was abnormal stress on the proximal femur which also could have contributed.Causative factors could be lack of complete fixation and abnormal stress on the stem due to lack of abductor musculature.While i can confirm that the failure due to fracture occurred, i cannot confirm with certainty, the root cause of the failure.Surgical technique factors, local musculature factors and patient factors such as bmi and activity level must be considered." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MOD CON DIST STEM 16 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key12384651
Report Number0002249697-2021-01476
Device Sequence Number4648111
Product Code LPH
UDI-Device Identifier04546540643742
UDI-Public04546540643742
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number6276-7-016
Device Catalogue Number6276-7-016
Device Lot NumberCAXX234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight76 KG
Patient RaceWhite